The increased use of immune checkpoint inhibitors (ICIs) has led to the observation of a variety of immune-related adverse events (irAEs). These irAEs occur usually within the first months after ICIs onset and can involve theorically all organs. We describe two rare irAEs occurring in a 70-year-old caucasian man who was treated with nivolumab for an advanced urothelial cancer of the left kidney. He developed an isolated adrenocorticotropic hormone deficiency that was diagnosed at week 19 and a neurological complication that appeared at week 79 and initially confounded with a lumbar spinal stenosis. Diagnosis of Guillain-Barré syndrome was finally confirmed with the complete resolution of symptoms after 5 days of intravenous immunoglobulin and corticosteroids. We highlight the importance of quickly recognising these potential life-threatening irAEs such as cortisol insufficiency and neurologic adverse events whose initially presentation could be non-specific.
- urinary and genital tract disorders
- adrenal disorders
- neuromuscular disease
- immunological products and vaccines
Statistics from Altmetric.com
Contributors JP and ES wrote manuscript. JP, BP, SL and ES were implicated in data collection and in patient care. JP, BP, SL and ES provided relecture of the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.